Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 25, NWS Melbourne, FL

February 26, 20094 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 26, 2009, 2:13 PM EST for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 2:13 PM EST (19:13 UTC)
Expired
Feb 26, 2009, 6:00 PM EST
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 261913
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EST THU FEB 26 2009

 

FLZ044>046-053-144-262300-
/O.NEW.KMLB.FW.W.0025.090226T1913Z-090226T2300Z/
NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-SOUTHERN LAKE-
213 PM EST THU FEB 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

LOW RELATIVE HUMIDITY AND GUSTY EASTERLY WINDS HAVE PROMPTED A RED
FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 8:42 AM EST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 26, 8:42 AM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
842 AM EST THU FEB 26 2009

.DISCUSSION...

AIR MASS OVER AREA A LITTLE DRIER IN THE LOWER LEVELS THIS MORNING
AS DISPLAYED ON XMR MORNING SOUNDING WITH PWATS DOWN TO 0.67 INCH.
LOW LEVEL EASTERLY FLOW WILL PUSH CU ONSHORE...ESPECIALLY SOUTHERN
SECTIONS BUT OVERALL LESS CLOUD COVER THAN OCCURRED ON WED WITH
PRESENCE OF THE DRIER AIR.  MAX TEMPS REACHING MID 70S...EXCEPT
IMMEDIATE COASTAL SECTIONS FROM BREVARD NORTHWARD WHERE ONSHORE
BREEZES AND COOL SURF TEMPS WILL HOLD MAXES IN THE LOWER 70S.

&&

.AVIATION...VFR.
&&

.MARINE...NO SIG CHANGES WITH LATE MORNING CWF PACKAGE.
(PREVIOUS) HIGH PRESSURE RIDGE TO OUR NORTH WILL CONTINUE AN
EASTERLY FLOW ACROSS THE WATERS THRU TONIGHT. PRES GRAD LOOKS A
LITTLE TIGHTER ACROSS SOUTHERN WATERS SO EXPECT SLIGHTLY STRONGER
WINDS...AROUND 15 KNOTS...ALG AND OFFSHORE THE TREASURE COAST. SEAS
3-4 FT NEARSHORE AND 4-5 FT OFFSHORE. NO CAUTION HEADLINES BUT CONDS
NOT IDEAL FOR SMALL CRAFT.

MARINE CONDITIONS DETERIORATE FROM SCEC OFFSHORE LEGS ON SUN...TO
SCA WITH SEAS TO 7 FEET OFFSHORE LEGS POST FRONTAL SUN NITE THRU TUE
MORN. NW WINDS 15 TO 20 KNOTS NEARSHORE LEGS AND 20 KNOTS OFFSHORE
LEGS SUN NITE/MON AND IN OPPOSITION TO GULF STREAM.

&&

.FIRE WEATHER...(PREVIOUS) EAST WINDS HAVE ACTUALLY ADVECTED IN
DRIER AIR IN THE LOW LEVELS IN THE LAST 12 HOURS. AS A RESULT...
EXPECT A MORE FIRE SENSITIVE DAY ESP ACROSS INTERIOR SECTIONS WITH
MIN RH VALUES NEAR 35 PERCENT AND WINDS 10 TO 14 MPH WITH A FEW
HIGHER GUSTS POSS. MIN RH VALUES NEAR THE COAST WILL REMAIN ABOVE 40
PERCENT BUT WINDS WILL BE A BIT STRONGER. ALTHOUGH NO RED FLAG
WARNINGS MAY BE REQUIRED...POTENTIAL IS HIGHER TODAY FOR ANY NEW OR
ONGOING FIRES TO SPREAD MORE RAPIDLY. HAVE DRAWN A MODERATE THREAT
IN THE GRAPHICAL HWO.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

GLITTO/SPRATT
Hazardous weather outlook, Feb 26, 4:55 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EST THU FEB 26 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
455 AM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL CONTRIBUTE TO A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE CURRENT...AND
THEN SWIM BACK TO SHORE. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...FIRE WEATHER IMPACT...
LOWER RELATIVE HUMIDITY AND A CONTINUED HIGH DROUGHT INDEX WILL
POSE A MODERATE FIRE DANGER ACROSS INTERIOR COUNTIES TODAY.
ALTHOUGH HUMIDITY LEVELS WILL BE HIGHER CLOSER TO THE COAST...
WINDS WILL BE STRONGER AND CAPABLE OF RAPIDLY SPREADING ANY NEW OR
EXISTING FIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE RISK OF STRONG RIP CURRENTS AT THE BEACHES WILL CONTINUE INTO
THE WEEKEND. MARINE CONDITIONS ARE FORECAST TO DETERIORATE THIS
WEEKEND AHEAD OF A COLD FRONT FORECAST TO SWEEP ACROSS THE AREA
SUNDAY. HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO CONTINUE
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.